Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 28, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Dec 22, 2008, 3:47 AM CST for Osborne County, Rooks County, Kansas. It took effect at Dec 22, 2008, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 3:47 AM CST (09:47 UTC)
- In effect from
- Dec 22, 2008, 12:00 PM CST
- Expired
- Dec 22, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 120 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 220947 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 347 AM CST MON DEC 22 2008 KSZ017-018-221800- /O.NEW.KGID.WI.Y.0028.081222T1800Z-081223T0000Z/ ROOKS-OSBORNE- INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE 347 AM CST MON DEC 22 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH BY THE NOON HOUR. THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING SHORTLY AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 221757 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1157 AM CST MON DEC 22 2008 KSZ017-018-230000- /O.CON.KGID.WI.Y.0028.081222T1800Z-081223T0000Z/ ROOKS-OSBORNE- INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE 1157 AM CST MON DEC 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING SHORTLY AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 222347 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 547 PM CST MON DEC 22 2008 KSZ017-018-230100- /O.EXP.KGID.WI.Y.0028.000000T0000Z-081223T0000Z/ ROOKS-OSBORNE- INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE 547 PM CST MON DEC 22 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... ALTHOUGH GUSTY SOUTHEAST WINDS OF 20 TO 30 MPH WILL REMAIN POSSIBLE INTO THIS EVENING...WINDS HAVE EASED BELOW ADVISORY CRITERIA OVER THE LAST FEW HOURS. FOR THIS REASON...THE WIND ADVISORY IN EFFECT FOR ROOKS AND OSBORNE COUNTIES WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 21, 11:05 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Dec 21, 11:05 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1105 PM CST SUN DEC 21 2008 .AVIATION...FOR THE 06Z KGRI TAF. VFR CONDITIONS WILL DOMINATE THE GRAND ISLAND TERMINAL TONIGHT AS SURFACE HIGH PRESSURE SITS ACROSS THE REGION. THIS WILL BRING LIGHT WINDS AND OTHER THAN SOME OCCASIONAL HIGH CLOUD COVER...AN UNLIMITED CEILING AND VISIBILITY. AS THE AREA HEADS INTO MONDAY...THE LEE TROUGH WILL DEEPEN OVER THE HIGH PLAINS IN ADVANCE OF A STRONG SYSTEM SITTING OVER THE INTERMOUNTAIN WEST REGION. THIS WILL CAUSE WINDS TO TURN BACK AROUND TO THE SOUTH TO SOUTHEAST AND INCREASE TO AROUND 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS POSSIBLE BY LATE MORNING AND LASTING INTO THE AFTERNOON. A WEAK UPPER DISTURBANCE WILL PUSH ACROSS THE AREA DURING THE AFTERNOON HOURS WITH A FEW SNOW FLURRIES POSSIBLE NEAR THE TERMINAL. HOWEVER...WILL LEAVE THIS OUT OF THE FORECAST GIVEN LOW COVERAGE OF SNOW FLURRIES. IN ADDITION...A THICK PLUME OF CIRRUS STREAMING OFF THE CENTRAL ROCKIES WILL SPREAD ACROSS THE REGION ON MONDAY ALTHOUGH CEILINGS SHOULD STAY ABOVE 15 KFT. .PREV DISCUSSION... /ISSUED 353 PM CST SUN DEC 21 2008/ SHORT TERM...TONIGHT THROUGH 12Z TUESDAY. MAIN FORECAST CONCERN LIES WITH TEMPERATURES. QUIET...SUNNY DAY TODAY ACROSS THE CWA THANKS TO DRY NORTHWESTERLY FLOW IN THE UPPER LEVELS AND SURFACE HIGH PRESSURE BUILDING INTO THE REGION FROM THE NORTH. HAVE CUT WIND CHILL ADV BACK TO ALL BUT NORTHERN CWA...AND WILL LET RIDE TO ITS CURRENT 00Z EXP TIME. EXPECTING LITTLE TO CHANGE FOR THE OVERNIGHT HOURS TONIGHT AND INTO EARLY MONDAY MORNING. MODELS IN GOOD AGREEMENT SHOWING SURFACE HIGH PRESSURE CONTINUING TO BUILD IN AND DOMINATE THE PATTERN OVER THE CWA TONIGHT. EXPECT THAT BY 06Z THE CENTER OF THE HIGH WILL BE NEARLY OVERHEAD...AND BY 12Z HAS STARTED TO SLIDE OFF TO THE EAST...SITTING NEAR THE NE/KS/MO BORDER. THIS MEANS A CALM...CLEAR...AND WITH PLENTY OF RADIATIONAL COOLING...COLD NIGHT. EXPECTING LOW TEMPERATURES TO PLUMMET BELOW ZERO ONCE AGAIN...WITH NORTHERN AREAS POSSIBLY SEEING DOUBLE DIGITS BELOW. AM CONCERNED ABOUT WIND CHILL...MAINLY AFTER 03-04Z TONIGHT...AND CONSIDERED ANOTHER ADVISORY...BUT WITH HIGH SITTING OVERHEAD WINDS WILL BE CALM FOR MOST OF THE NIGHT...AND MARGINAL FOR WC ADV CRITERIA WHEN COLDEST TEMPS OCCUR. LATER SHIFTS WILL MONITOR WIND TRENDS...AND ISSUE IF NECESSARY. FOR THE REST OF MONDAY...INSERTED MENTION OF FLURRIES ACROSS THE CWA...AS LITTLE BITS OF UPPER LEVEL ENERGY ASSOCIATED WITH A LARGER SYSTEM OVER THE NORTHERN ROCKIES MAKE THEIR WAY INTO THE REGION. NOT A LOT OF MOISTURE TO WORK WITH DURING THIS TIME...BUT COULDN/T COMPLETELY RULE A FLURRY OR TWO OUT. TOMORROW ALSO LOOKING TO BE ON THE BREEZY SIDE...AS LEE SIDE SURFACE LOW PRESSURE STRENGTHENS AHEAD OF THE MAIN UPPER LEVEL SYSTEM. THIS WILL BRING AN INCREASE IN SOUTHERLY WINDS...REALLY PICKING UP IN THE MID/LATE MORNING HOURS...WITH ANOTHER DAY OF SPEED NEAR 15 TO 25 MPH EXPECTED. ONE GOOD THING IS THAT THE INCREASED SOUTHERLY FLOW WILL HELP TO BRING WARMER AIR INTO THE REGION...WITH HIGHS STILL BELOW NORMAL...BUT INCREASING INTO THE LOWER/MID TEENS NORTH TO LOWER 20S. LONG TERM...12Z TUESDAY THROUGH SATURDAY. MAIN FORECAST CONCERNS WILL BE A CHANCE OF SNOW MAINLY TUESDAY NIGHT AND TEMPERATURES. A COLD FRONT MOVES THROUGH THE FORECAST AREA TUESDAY MORNING AND AS THE COLD FRONT MOVES THROUGH THERE IS A WEAK UPPER LEVEL WAVE THAT MOVES ACROSS. WITH TEMPERATURES STILL ON THE COOL SIDE...WEAK LIFT AND SOME MOISTURE AROUND...THERE COULD BE A FEW FLURRIES. BY TUESDAY NIGHT THE MAIN TROUGH MOVES THROUGH WITH A FAIRLY STRONG SHORT WAVE. EXPECT THAT THERE WILL BE SOME SNOW WITH THIS SYSTEM. THE GFS IS A LITTLE FURTHER SOUTH WITH THE UPPER LOW AND THE PRECIPITATION...BUT BOTH GFS AND ECMWF SHOW THAT THE BEST CHANCE FOR SNOW WILL BE IN THE SOUTHEAST PART OF THE FORECAST AREA AND THAT IS WHERE THE GREATEST AMOUNTS OF SNOW SHOULD BE. ON WEDNESDAY A HIGH PRESSURE SYSTEM SLIDES INTO THE AREA WITH LIGHT WINDS AND MORE SUNSHINE. THE COLD AIR WILL REMAIN IN PLACE AND TEMPERATURES WILL STILL REMAIN ON THE COOL SIDE. WEDNESDAY NIGHT AND THURSDAY THE HIGH MOVES TO THE EAST...WINDS TURN TO THE SOUTH AND WARM ADVECTION BRINGS WARMER AIR TO THE REGION. TEMPERATURES COULD BE AS MUCH AS 10 DEGREES WARMER ACROSS THE AREA. THE CONCERN IS THAT THE CURRENT SNOW COVER WILL INHIBIT THE WARMING. EXPECTING THAT THERE WILL BE ENOUGH WIND TO MIX THE WARMER TEMPERATURES ALOFT DOWN TO THE SURFACE. THURSDAY NIGHT THE WARM ADVECTION CONTINUES THROUGH THE NIGHT AND LOW TEMPERATURES SHOULD BE QUITE A BIT WARMER THAN THE PREVIOUS NIGHT. THE NEXT SYSTEM TO AFFECT THE AREA IS TOWARD THE WEEKEND. MODELS HAVE DIFFERING SOLUTIONS WITH THIS WAVE AND PROVIDES A CHALLENGE. THE ECMWF KEEPS FRIDAY MAINLY DRY AS A COLD FRONT MOVES THROUGH THE AREA AND THE UPPER WAVE MOVES QUICKLY THROUGH WITH THE MAIN ENERGY TO THE NORTH OF THE FORECAST AREA. AFTER THE WAVE MOVES THROUGH WARM ADVECTION TAKES PLACE AGAIN AND TEMPERATURES SHOULD WARM UP. ON THE OTHER HAND...THE GFS CLOSES THE UPPER LOW OFF IN THE SOUTHWEST CONUS AND BRINGS THE LOW THROUGH THE CENTRAL/SOUTHERN PLAINS SATURDAY AND SATURDAY NIGHT...THEN IS SLOWER TO WARM THINGS UP ON SUNDAY. HAVE TRENDED TOWARD THE ECMWF AND KEPT A DRY FORECAST FOR NOW. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 21, 6:01 PM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 601 PM CST SUN DEC 21 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 221200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 601 PM CST SUN DEC 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. BITTERLY COLD TEMPERATURES ARE EXPECTED TO CONTINUE INTO MONDAY MORNING. THIS MAY PRODUCE WIND CHILL VALUES ACROSS THE OUTLOOK AREA VARYING FROM 15 BELOW ZERO TO 29 BELOW ZERO STARTING SHORTLY AFTER SUNRISE ON MONDAY AND LASTING INTO THE MID TO LATE MORNING. ON TUESDAY NIGHT...ANOTHER CHANCE FOR ACCUMULATING SNOW COMES TO THE OUTLOOK AREA. SNOW AMOUNTS TO AROUND 1 INCH WILL BE POSSIBLE EAST OF A PHILLIPSBURG TO HASTINGS TO CENTRAL CITY LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.